Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 28, 2020, 3:13 PM EDT for 4 counties in Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2020, 3:13 PM EDT (19:13 UTC)
- Expired
- Jun 28, 2020, 3:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Union County, GA
The radar
The Atlanta radar (KFFC), 157 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 650 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
687
WWUS82 KFFC 281913
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
313 PM EDT Sun Jun 28 2020
GAZ006>009-014>016-281945-
Gilmer GA-Dawson GA-Union GA-Towns GA-White GA-Lumpkin GA-Fannin GA-
313 PM EDT Sun Jun 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR GILMER...NORTHWESTERN DAWSON...
UNION...TOWNS...NORTHERN WHITE...LUMPKIN AND FANNIN COUNTIES UNTIL
345 PM EDT...
At 313 PM EDT...a line of strong thunderstorms was along a line
extending from near Ivy Log to Mountaintown...and moving southeast at
25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dahlonega, Ellijay, Blue Ridge, Blairsville, Young Harris, East
Ellijay, Helen, Morganton, Suches, Unicoi State Park, Amicalola Falls
State Park, Robertstown, Blue Mountain Shelter, Gumlog, Jones Creek,
Fausett Lake, Pisgah, Mineral Bluff, Cherry Log and Stover Creek
Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3486 8366 3482 8365 3480 8368 3476 8363
3441 8426 3447 8426 3447 8432 3456 8435
3455 8445 3476 8464 3478 8464 3482 8458
3486 8462 3499 8424 3499 8390
TIME...MOT...LOC 1913Z 309DEG 20KT 3495 8402 3476 8455
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:12 PM EDT, 1 minute earlier.
Area forecast discussion, Jun 28, 3:12 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service Peachtree City GA 312 PM EDT Sun Jun 28 2020 ...Afternoon Area Forecast Discussion for Sunday, June 28... .SHORT TERM /Tonight through Monday Night/... While some initial isolated convection has triggered in parts of north GA, the main focus continues to be on potential for more organized quasi-linear convective cluster this afternoon into evening given ridge rider setup. Current wave of storms propagating across TN has some CAM solution support to make it's way into portions of north GA. The instability axis is in a favorable orientation to this wave for a continued track into the northern CWA as well. The Day 1 SPC Outlook update did also expand the Marginal Risk into the far north and east accordingly to this potential. Made some increased pop adjustments to go a bit later in the north and east. Some enhanced moisture and possible weak upper impulse influence keeps some lingering pops across far north GA overnight and then the upper ridge is progged to dampen some for Monday afternoon so again have some chance pops in the northern majority and slight farther south for mostly diurnally driven showers and storms. Temps look to increase to above climo for Monday with most areas above 90 and with eastern central GA progged to get into the mid 90s, resultant heat indices could make it in the low 100s. For now look a few degrees below heat advisory criteria so not planning on issuing but will need to monitor if future updates trend warmer. Baker .LONG TERM /Tuesday through Sunday/... A cut off low will be spinning to the northeast of the area on Tuesday as part of a larger Omega block over the CONUS. Viewing the dynamic tropopause within the models reveals several smaller cyclonic features that are trapped under the larger ridge within the Omega block which are providing some lift due to CVA as they move about. Moving forward, the cut-off low should absorb into the flow but may leave behind a separate cut-off which may merge with one of the cyclonic features along the dynamic tropopause just to the west of our region. The net result of all this will be a very wet forecast through the long term. PWAT values are forecast to remain above 1.5 through the entirety of the long term, and with an impulse to the west of the area, plenty of lift and moisture should continue to overspread the CWA and provide plenty of chances for afternoon and evening thunderstorms. Generally went with the blend, as exact details of how these afternoons and evenings play out will be best left to mesoscale models. One benefit of the cut-off and consistent cloud cover and associated precipitation will be to reduce afternoon high temperatures somewhat. While highs will be in the upper 80s all the way to upper 90s in central GA on Tuesday, afternoon high are expected to come down a few degrees across the state moving forward. The humidity will not be leaving any time soon, however, as dewpoints are expected to remain in the 70s throughout the forecast period. Lusk && .AVIATION... 18Z Update... Initial cu field near low end VFR in general 3500-4500 ft range. Some isolated showers and TS possible mainly for northern sites this afternoon into evening, which could be more organized if cluster north of the area holds together. Currently have tempo group near KATL for 5SM -TSRA in 20-24z window and earlier for KAHN but will need to monitor if need to be extended. Enough of chance again Monday to have VCSH and prob30 TS after 18z. Winds mostly west 9-12 kts with low end gusts decreasing overnight then increasing back to near 10 kts and low end gusts for Monday. KCSG could see some early morning MVFR cigs Monday, otherwise kept out of other sites. //ATL Confidence...18Z Update... Medium on overall storm coverage late this afternoon into evening. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 73 93 73 92 / 30 30 20 60 Atlanta 73 91 73 89 / 20 30 20 60 Blairsville 67 84 67 83 / 40 40 30 60 Cartersville 71 91 71 89 / 30 40 20 60 Columbus 74 93 75 91 / 20 20 10 60 Gainesville 73 89 72 88 / 30 30 20 60 Macon 74 95 74 92 / 20 20 10 50 Rome 72 91 72 89 / 30 40 30 60 Peachtree City 72 91 72 89 / 20 30 20 60 Vidalia 76 96 76 96 / 20 20 10 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....Lusk AVIATION...Baker
Hazardous weather outlook, Jun 28, 11:49 AM EDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1149 AM EDT Sun Jun 28 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1149 AM EDT Sun Jun 28 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected to develop this afternoon, mainly impacting north Georgia. Strong storms will be possible with gusty winds, small hail, frequent lightning and heavy rainfall as the primary concerns. Some severe storms could impact northeast Georgia with damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered to numerous showers and thunderstorms will be possible each afternoon and evening. Gusty winds, frequent lightning, and heavy rain will be possible with any storms that do develop. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jun 28, 1:20 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
120 PM EDT SUN JUN 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND DMG 1 SW HOLLIS LATHEM RESE 34.36N 84.27W
06/27/2020 CHEROKEE GA EMERGENCY MNGR
REPORT OF TREES AND POWER LINES DOWN.
&&
EVENT NUMBER FFC2000830
BDLLocal storm report, Jun 28, 1:23 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
123 PM EDT SUN JUN 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG 1 NNE LATHEMTOWN 34.27N 84.30W
06/27/2020 CHEROKEE GA EMERGENCY MNGR
REPORT OF TREES AND POWER LINES DOWN.
&&
EVENT NUMBER FFC2000831
BDLSpecial weather statement, Jun 28, 1:46 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
146 PM EDT Sun Jun 28 2020
GAZ037-047-049-281815-
Morgan GA-Walton GA-Oconee GA-
146 PM EDT Sun Jun 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...NORTHEASTERN
WALTON AND OCONEE COUNTIES UNTIL 215 PM EDT...
At 145 PM EDT...a strong thunderstorm was near Gratis, or 8 miles
northeast of Monroe...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Watkinsville, North High Shoals, Bishop, Farmington and Eastville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3390 8339 3390 8338 3389 8338 3388 8337
3381 8337 3373 8346 3385 8364 3391 8361
TIME...MOT...LOC 1745Z 290DEG 20KT 3387 8359
WIND...40MPHSpecial weather statement, Jun 28, 2:14 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
214 PM EDT Sun Jun 28 2020
GAZ005-281845-
Murray GA-
214 PM EDT Sun Jun 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MURRAY COUNTY UNTIL
245 PM EDT...
At 214 PM EDT...a strong thunderstorm was over Gregory, or 11 miles
north of Chatsworth...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cisco, Tennga, Gregory and Sumac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3488 8462 3488 8483 3491 8483 3494 8484
3496 8482 3499 8476 3499 8462
TIME...MOT...LOC 1814Z 251DEG 19KT 3492 8479
WIND...40MPHSpecial weather statement, Jun 28, 2:38 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
238 PM EDT Sun Jun 28 2020
GAZ005-006-281915-
Murray GA-Fannin GA-
238 PM EDT Sun Jun 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MURRAY AND
NORTHWESTERN FANNIN COUNTIES UNTIL 315 PM EDT...
At 237 PM EDT...a strong thunderstorm was near Cohutta Wilderness, or
15 miles northeast of Chatsworth...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cohutta Wilderness, Colwell and Jones Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8443 3496 8441 3488 8445 3489 8467
3499 8468
TIME...MOT...LOC 1837Z 268DEG 20KT 3496 8464
WIND...40MPHSpecial weather statement, Jun 28, 3:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
313 PM EDT Sun Jun 28 2020
GAZ006>009-014>016-281945-
Gilmer GA-Dawson GA-Union GA-Towns GA-White GA-Lumpkin GA-Fannin GA-
313 PM EDT Sun Jun 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR GILMER...NORTHWESTERN DAWSON...
UNION...TOWNS...NORTHERN WHITE...LUMPKIN AND FANNIN COUNTIES UNTIL
345 PM EDT...
At 313 PM EDT...a line of strong thunderstorms was along a line
extending from near Ivy Log to Mountaintown...and moving southeast at
25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dahlonega, Ellijay, Blue Ridge, Blairsville, Young Harris, East
Ellijay, Helen, Morganton, Suches, Unicoi State Park, Amicalola Falls
State Park, Robertstown, Blue Mountain Shelter, Gumlog, Jones Creek,
Fausett Lake, Pisgah, Mineral Bluff, Cherry Log and Stover Creek
Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3486 8366 3482 8365 3480 8368 3476 8363
3441 8426 3447 8426 3447 8432 3456 8435
3455 8445 3476 8464 3478 8464 3482 8458
3486 8462 3499 8424 3499 8390
TIME...MOT...LOC 1913Z 309DEG 20KT 3495 8402 3476 8455
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:01 PM EDT | Special Weather Statement | FFC | Toombs | 29 min |
| Jun 27, 8:09 PM EDT | Special Weather Statement | FFC | Toombs | 36 min |
| Jun 27, 9:10 PM EDT | Special Weather Statement | FFC | Telfair | 35 min |
| Jun 27, 10:48 PM EDT | Special Weather Statement | FFC | Telfair | 27 min |
| Jun 28, 1:46 PM EDT | Special Weather Statement | FFC | Oconee | 29 min |
| Jun 28, 2:14 PM EDT | Special Weather Statement | FFC | Murray | 31 min |
| Jun 28, 3:47 PM EDT | Special Weather Statement | FFC | Dawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more | 28 min |
| Jun 28, 5:29 PM EDT | Special Weather Statement | FFC | Gilmer, Lumpkin | 31 min |
| Jun 28, 7:51 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart | 24 min |
| Jun 28, 7:56 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 34 min |
| Jun 28, 2:38 PM EDT | Special Weather Statement | FFC | Polk | 37 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.